Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 159, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 10, 2016, 6:27 PM CDT for Christian County, Stone County, Missouri. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2016, 6:27 PM CDT (23:27 UTC)
- Expired
- Jul 10, 2016, 7:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Christian County, MO, Stone County, MO
The radar
The Springfield radar (KSGF), 50 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.5 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2031 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 954 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
760
WUUS53 KSGF 102327
SVRSGF
MOC043-209-110015-
/O.NEW.KSGF.SV.W.0159.160710T2327Z-160711T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
627 PM CDT SUN JUL 10 2016
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CHRISTIAN COUNTY IN SOUTHWESTERN MISSOURI...
NORTHEASTERN STONE COUNTY IN SOUTHWESTERN MISSOURI...
* UNTIL 715 PM CDT
* AT 626 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER REEDS
SPRING...OR 8 MILES NORTH OF KIMBERLING CITY...MOVING NORTH AT 10
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
TABLE ROCK LAKE... SILVER DOLLAR CITY...
KIMBERLING CITY... REEDS SPRING...
HIGHLANDVILLE... INDIAN POINT...
BRANSON WEST... GALENA...
HURLEY... SPOKANE...
PONCE DE LEON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3664 9345 3700 9356 3699 9330 3664 9331
TIME...MOT...LOC 2326Z 167DEG 10KT 3675 9336
HAIL...1.00IN
WIND...60MPH
$$
FRYE2 follow-up statements
527
WWUS53 KSGF 102345
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
645 PM CDT SUN JUL 10 2016
MOC043-209-110015-
/O.CON.KSGF.SV.W.0159.000000T0000Z-160711T0015Z/
CHRISTIAN MO-STONE MO-
645 PM CDT SUN JUL 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHWESTERN CHRISTIAN AND NORTHEASTERN STONE COUNTIES...
AT 645 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GALENA...OR 10
MILES SOUTHWEST OF HIGHLANDVILLE...MOVING NORTHWEST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
REEDS SPRING... HIGHLANDVILLE...
BRANSON WEST... GALENA...
HURLEY... SPOKANE...
PONCE DE LEON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3700 9356 3699 9330 3670 9331 3670 9347
TIME...MOT...LOC 2345Z 155DEG 12KT 3682 9339
HAIL...1.00IN
WIND...60MPH
$$
FRYE762
WWUS53 KSGF 110000
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
700 PM CDT SUN JUL 10 2016
MOC043-209-110015-
/O.CON.KSGF.SV.W.0159.000000T0000Z-160711T0015Z/
CHRISTIAN MO-STONE MO-
700 PM CDT SUN JUL 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHWESTERN CHRISTIAN AND NORTHEASTERN STONE COUNTIES...
AT 700 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GALENA...OR 8
MILES SOUTHWEST OF HIGHLANDVILLE...MOVING NORTH AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
REEDS SPRING... GALENA...
HURLEY... SPOKANE...
PONCE DE LEON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3700 9356 3699 9330 3675 9331 3675 9348
TIME...MOT...LOC 0000Z 167DEG 10KT 3686 9340
HAIL...1.00IN
WIND...60MPH
$$
FRYEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 6:15 PM CDT, 12 minutes earlier.
Area forecast discussion, Jul 10, 6:15 PM CDT, 12 minutes before
Area Forecast Discussion National Weather Service Springfield MO 615 PM CDT SUN JUL 10 2016 ...00z Aviation Update... .SHORT TERM...(This evening through Monday) Issued at 315 PM CDT Sun Jul 10 2016 Like the past few afternoons, diurnal heating and instability linked to a fairly moist airmass will allow for the development of typical summer time pulse thunderstorms into this evening. Coverage of storms will likely be isolated and mainly confined to south central Missouri. A boundary moving south from thats night MCS that moved across Iowa may provide a focus for some activity tonight but this boundary is moving fairly slow. Normal summer time temperatures are expected for Monday with late afternoon thunderstorms again possible across the eastern Ozarks. .LONG TERM...(Monday Night through Sunday) Issued at 315 PM CDT Sun Jul 10 2016 On Tuesday a storm system moving across the northern plains will drag a front across the central plains before it stalls from Wichita to Kansas City. This will bring increased moisture and breezy conditions to the region for Tuesday. Rain chances will be greatest near the front which may impact parts of southeastern Kansas or west central missouri. An upper level wave will work to develop showers and storms over the area late Tuesday night into Wednesday morning. We may see a weak warm front attempt to move north into the area which may help to provide the focus for more than just isolated storms. THe cold front will finally push through the Ozarks Thursday morning with showers and storms impacting the area. The front will stall just south of the Ozarks and will begin to lift back north through Friday morning and afternoon. Next weekend looks to be active as well as zonal flow over the plains will look to keep thunderstorms in the regions forecast. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 615 PM CDT Sun Jul 10 2016 VFR conditions can be expected through this TAF cycle. Initially, went with VCs to cover the very slight potential for convection forming near BBG. Any storms this evening should be rather short lived. Surface winds will really be the main story over the next day or so. Southerly winds will gradually increase tonight and Monday. Gusts up to around 20kts will be possible Monday afternoon. More isolated convection can't be ruled out toward the end of this TAF cycle, however, left out VCs for now given the low confidence. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && SHORT TERM...Hatch LONG TERM...Hatch AVIATION...Frye
Hazardous weather outlook, Jul 10, 3:40 PM CDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 340 PM CDT SUN JUL 10 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-112045- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 340 PM CDT SUN JUL 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. DISCUSSION... ISOLATED TO SCATTERED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON OVER PORTIONS OF CENTRAL AND SOUTHERN MISSOURI. A FEW OF THE STRONGEST STORMS MAY BE CAPABLE OF DAMAGING WIND GUSTS OF 50 TO 60 MPH...GENERALLY ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR AND ALONG AND EAST OF THE HIGHWAY 65 CORRIDOR. BRIEF LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES WILL OCCUR WITH ANY STORM THIS AFTERNOON. HEAT INDICES WILL REACH THE MIDDLE AND UPPER 90S THIS AFTERNOON ACROSS SOUTHEASTERN KANSAS INTO PORTIONS OF CENTRAL MISSOURI. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON A DAILY BASIS. MANY LOCATIONS WILL REMAIN DRY THROUGH WEDNESDAY. A FEW OF THE STRONGER STORMS COULD PRODUCE DAMAGING WIND GUSTS AND FREQUENT LIGHTNING. MORE WIDESPREAD THUNDERSTORMS ARE EXPECTED WEDNESDAY NIGHT INTO THURSDAY AS A FRONTAL SYSTEM APPROACHES FROM THE NORTH. HEAT INDICES WILL REACH THE MIDDLE AND UPPER 90S MOST AFTERNOONS THROUGH THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) HATCH
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 7:04 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair, Vernon | 26 min |
| Jul 9, 7:27 PM CDT | Severe Thunderstorm Warning | SGF | Pulaski, Texas | 48 min |
| Jul 9, 7:53 PM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 52 min |
| Jul 9, 8:05 PM CDT | Special Weather Statement | SGF | Camden | 40 min |
| Jul 9, 8:49 PM CDT | Special Weather Statement | SGF | Camden | 41 min |
| Jul 9, 11:34 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 41 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.